MMLEs are as good as M-estimators or better


Tiku M. L. , SÜRÜCÜ B.

STATISTICS & PROBABILITY LETTERS, vol.79, no.7, pp.984-989, 2009 (Journal Indexed in SCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 79 Issue: 7
  • Publication Date: 2009
  • Doi Number: 10.1016/j.spl.2008.12.001
  • Title of Journal : STATISTICS & PROBABILITY LETTERS
  • Page Numbers: pp.984-989

Abstract

Tiku-Suresh modified maximum likelihood estimators necessitate the assumption of a particular distribution. New forms of the estimators which, like Huber M-estimators, only assume that the distribution is long-tailed symmetric (unspecified) are given. They have high breakdown and, through Simulations, are shown to be overall more efficient than M-estimators. (c) 2009 Elsevier B.V. All rights reserved.